Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    High glucose reading in insulin dependent type 2 diabetic
    avatar
    grann00 posted:
    My glucose reading is 319 after having a cortisone injection this afternoon. Do I need to take more insulin?
    Reply
     
    avatar
    Debsbears responded:
    grann00 you might want to call your Dr.

    I know full well that when I get cortisone injestions my sugars go up to the 200 range. Since I am not on diabetes meds I have to extremely limit my carb intake for at least 3 days.

    My sugars can stay unually high for about a week, then go back to my normal 90's to no more than 110. I am not sure with someone on insulin what they should do. Please call your Dr.
    I shall wait upon the Lord and renew my strength.
    Come follow my life's journey at:
    www.mybearyspecial.blogspot.com


     
    avatar
    hurtin28009 responded:
    if you are on a sliding scale insulin you may have to discuss that with your doctor, this is when my doctor added a sliding scale insulin to my treatment and it helped.
     
    avatar
    auriga1 responded:
    Your best bet would be to call your doctor as the other posters referred to.

    We have no idea what type of insulin or insulins you are taking. If you have a rapid-acting insulin, it might be judicious to use it, but call your doctor first.

    I use two insulins, one a basal (Lantus) and the other a rapid-acting (Humalog.)

    My doctor gave me a carb to insulin ratio regarding the Humalog. I use it with meals at 1 unit to every 12 grams of carbs. 1/12. If, my blood glucose reading is higher than it should be before a meal (depending on that number) I need to use extra units, in addition, to my regular bolus.

    Your doctor can give you a parameter with your insulin and blood glucose readings. Everyone is different, so it's important to give a call.

    It does get very tricky when using steroids. It most cases, the blood sugar will rise.


    Helpful Tips

    A Diabetes Reversal StoryExpert
    Many people understand that they can probably improve their diabetes by eating right and exercising, but figuring out how to make it ... More
    Was this Helpful?
    82 of 154 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.